question-icon

What are the withdrawal symptoms of Norco?

default
Posted on Sat, 28 May 2016
Question: I have been taking norco 10/325 for 2 years. I take 2 in the morning and 2 in the evening now. How long and how bad is withdraws going to be ???
doctor
Answered by Dr. Chintan Solanki (2 hours later)
Brief Answer:
do not stop cold turkey

Detailed Answer:
Hello,

Thanks for writing to us.

Norco contains acetaminophen and hydrocodone. Hydrocodone is an opioid. You are taking since 2 years. Stopping it cold turkey will lead to withdrawal symptoms like fever, body ache, muscle cramps, sleep disturbance, anxiety, lacrimation (watering eyes), rhinorrhoea (watering nose), diarrhea, yawning and you will feel too much discomfort.

I recommend slow tapering. You should reduce dose every 5 days in following manner -
1.5 tablets in morning and 2 in the evening,
1.5 tablets in morning and 1.5 in the evening,
1.5 tablets in morning and 1 in the evening,
1 tablet in morning and 1 in the evening,
1 tablet in morning and 0.75 in the evening,
0.75 tablet in morning and 0.75 in the evening,
0.75 tablet in morning and 0.5 in the evening,
0.5 tablet in morning and 0.5 in the evening,
0.5 tablet in morning and 0.25 in the evening,
0.25 tablet in morning and 0.25 in the evening,
0.25 tablet in morning and nil in the evening,
Stop completely.
This slow tapering will give you no or easily tolerable discomfort.
You can go for faster tapering every 3 days also if you are comfortable.

Hope I have answered your query, I will be happy to help further.
Regards,
Dr.Chintan Solanki.

Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the withdrawal symptoms of Norco?

Brief Answer: do not stop cold turkey Detailed Answer: Hello, Thanks for writing to us. Norco contains acetaminophen and hydrocodone. Hydrocodone is an opioid. You are taking since 2 years. Stopping it cold turkey will lead to withdrawal symptoms like fever, body ache, muscle cramps, sleep disturbance, anxiety, lacrimation (watering eyes), rhinorrhoea (watering nose), diarrhea, yawning and you will feel too much discomfort. I recommend slow tapering. You should reduce dose every 5 days in following manner - 1.5 tablets in morning and 2 in the evening, 1.5 tablets in morning and 1.5 in the evening, 1.5 tablets in morning and 1 in the evening, 1 tablet in morning and 1 in the evening, 1 tablet in morning and 0.75 in the evening, 0.75 tablet in morning and 0.75 in the evening, 0.75 tablet in morning and 0.5 in the evening, 0.5 tablet in morning and 0.5 in the evening, 0.5 tablet in morning and 0.25 in the evening, 0.25 tablet in morning and 0.25 in the evening, 0.25 tablet in morning and nil in the evening, Stop completely. This slow tapering will give you no or easily tolerable discomfort. You can go for faster tapering every 3 days also if you are comfortable. Hope I have answered your query, I will be happy to help further. Regards, Dr.Chintan Solanki.